Hail, Kendall
- When
- May 2, 2:35 PM CST
- Where
- Kendall County, 2.16 mi NNW of Boerne
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.810, -98.740
A thunderstorm produced pea to nickel size hail in Boerne.
Thunderstorms developed along a cold front that moved into South-Central Texas from the north. The airmass in the warm sector was unstable, with strong vertical wind shear and steep mid-level lapse rates.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a cold front that moved into South-Central Texas from the north. The airmass in the warm sector was unstable, with strong vertical wind shear and steep mid-level lapse rates. This combination led to storms poducing large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 2, 2:26 PM CST, 9 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Fri May 2 2025 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 215... Issued at 315 PM CDT Fri May 2 2025 Thunderstorms have begun to form north and west of our CWA. Storms will eventually form or move into our western areas. We have issued Severe Thunderstorm Watch 215 for all of our counties not in Severe Thunderstorm Watch 212. The airmass over this area is essentially the same as the eastern areas and the surface boundaries moving in will generate sufficient lift to produce thunderstorms. Hail up to three inches, wind gusts up to 70 mph, a tornado or two will be possible. && .SHORT TERM... (Today through Saturday) Issued at 331 AM CDT Fri May 2 2025 Key Messages: - A cold front brings a near widespread severe weather and heavy rain threat today into tonight. - Level 2 to 3 of 5 severe risk for all areas with large hail and damaging winds the main threats, with an isolated tornado threat. A nod of appreciation goes out to the American model, or GFS, that never wavered on Thursday's Rio Grande complex forming and moving east to the south side of San Antonio metro before weakening. Yesterday's 00Z run was also in close proximity on the development of severe storms in Burnet county. This is good to great performance in the month of May when outflow boundaries and MCV features can seemingly pop up out of nowhere. It also gives me reason to keeping a bit slower on frontal timing than the ECM/CMC runs that accelerated the front through our high population regions by 21Z. Today's GFS and NAM look similar in frontal timing and placement of strongest convection, and I'll be content to stick with these solutions as a basis for messaging while the gridded data tells a less cohesive story on storm timing. As the front and stronger storm activity is expected to max out out peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The frontal push south is still respectable for early May standards, and this surge of air could bring us more damaging wind reports than we would see on a typical severe weather day in May. The strongest activity should wane between midnight and 2 AM which is a slower projection than is suggested by the ECM/CMC. The faster motion unfortunately will impact a large amount of outdoor activities going on in the community, so the afternoon and evening staff here will have their hands full with area planners. As we've seen the past two days, locally heavy downpours as much as 3 inches are possible if two storms train over the same area. We suspect there will be a lot more 2 to 3 inch areas for today/tonight, and we still expect about an inch of rain for well over half the area. As usual and especially when in drought, someone's going to get left behind, and there looks to be at least a 20 percent of our area that could see less than 1/4 inch. Looking at the QPFs from several models, it does look like the I-35 corridor and Hill Country areas will get their share, and some of the lower totals might be found west of DRT and over the Coastal Plains counties near VCT. By dusk, the heaviest activity should be past the high population areas, but a heavy rain and lightning threat will continue probably through midnight. The slightly faster trend of frontal timing (that is faster than was projected from a couple days ago) means some of the higher rain chances of the weekend will shrink, leaving the weekend to potentially be a dry and pleasant one with the cooler temperatures. Those wishing to hike in the Hill Country might enjoy high temps in the low to mid 70s. && .LONG TERM... (Saturday night through Thursday) Issued at 331 AM CDT Fri May 2 2025 Key messages: - Fair weather on Sunday - Rounds of showers and thunderstorms next week High pressure ridges at the surface and aloft bring fair skies and slightly below average temperatures for Sunday. However, this dry spell will be brief. The ridges move off to the east on Monday allowing moisture to return to our area from a southerly lower level flow off the Gulf of America and a southwesterly flow aloft from the Pacific Ocean. An upper level low drifts from near the Four Corners region on Monday to the Central States on Wednesday and Thursday. Mid level impulses moving through the flow aloft and heating each day, as well as, a dryline on Tuesday and a frontal passage on Wednesday or Thursday will generate rounds of showers and thunderstorms much of next week. Due to uncertainty on timing and strength of the impulses, surface features, and moisture depth have favored the blended guidances. There is a potential for strong to severe storms and heavy rains, at times, based on convective parameters such as CAPE, mid level lapse rates, deep layer shear, and PWs, however, much uncertainty on the specifics is noted for each day. Currently, the best chances are on Tuesday. Temperatures should be within a few degrees of average for early May. Later forecasts will fine tune the forecast over the next several days. && .AVIATION... (18Z TAFS) Issued at 1257 PM CDT Fri May 2 2025 Thunderstorms will develop this afternoon and early evening and move over all of the terminals. Storms will affect AUS first within the next few hours. They will spread to San Antonio by late afternoon and DRT early this evening. Storms could produce strong wind gusts and hail. Low ceilings will develop late this evening or early overnight and should lift by morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 62 81 54 / 80 70 0 0 Austin Bergstrom Intl Airport 80 61 80 51 / 80 70 0 0 New Braunfels Muni Airport 85 63 81 53 / 60 70 0 0 Burnet Muni Airport 77 59 79 52 / 80 60 0 0 Del Rio Intl Airport 86 66 85 63 / 40 70 20 10 Georgetown Muni Airport 79 60 78 51 / 80 70 0 0 Hondo Muni Airport 86 63 81 55 / 50 70 0 10 San Marcos Muni Airport 83 62 80 52 / 70 70 0 0 La Grange - Fayette Regional 83 63 81 52 / 70 70 0 0 San Antonio Intl Airport 85 64 80 57 / 60 70 0 0 Stinson Muni Airport 87 65 82 57 / 50 70 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...Platt Aviation...05
Special Weather Statement
National Weather Service Austin/San Antonio TX
136 PM CDT Fri May 2 2025
TXZ173-021915-
Williamson TX-
136 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of central Williamson
County through 215 PM CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Georgetown Dam, or over Georgetown, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Serenada, Bartlett, Weir,
Georgetown Dam, Jonah, and Walburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 3058 9740 3058 9777 3068 9779 3080 9743
3079 9743
TIME...MOT...LOC 1836Z 258DEG 15KT 3063 9772
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BradySpecial Weather Statement
National Weather Service Austin/San Antonio TX
229 PM CDT Fri May 2 2025
TXZ173-192-022015-
Williamson TX-Travis TX-
229 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southwestern
Williamson and northwestern Travis Counties through 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 9 miles west of Cedar Park, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Cedar Park, Anderson Mill, Leander, Lago Vista, Hudson
Bend, Liberty Hill, Jonestown, Volente, Brushy Creek, Seward
Junction, and Jollyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 3041 9800 3051 9809 3070 9788 3049 9760
TIME...MOT...LOC 1929Z 236DEG 15KT 3048 9798
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BradySpecial Weather Statement
National Weather Service Austin/San Antonio TX
239 PM CDT Fri May 2 2025
TXZ193-194-209-022030-
Bastrop TX-Fayette TX-Lee TX-
239 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern
Bastrop, south central Lee and northwestern Fayette Counties through
330 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosanky, or 8 miles southwest of Smithville, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bastrop, Smithville, Circle D-KC Estates, Rosanky, Upton, Bastrop
State Park, Hills Prairie, Togo, Alum Creek, Warda, Buescher State
Park, Kovar, West Point, Winchester, and Kirtley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2981 9724 2992 9739 3026 9719 3003 9688
TIME...MOT...LOC 1939Z 222DEG 19KT 2993 9727
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BradySpecial Weather Statement
National Weather Service Austin/San Antonio TX
259 PM CDT Fri May 2 2025
TXZ186-189-022045-
Kerr TX-Kendall TX-
259 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southeastern Kerr
and western Kendall Counties through 345 PM CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Kronkosky State Natural Area, or 9 miles south of
Comfort, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boerne, Comfort, Sisterdale, Kreutzberg, Walnut Grove, Welfare,
Nelson City, Waring, and Crown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 3008 9876 2984 9861 2978 9891 2985 9906
TIME...MOT...LOC 1959Z 241DEG 13KT 2984 9896
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BradyThe Austin/San Antonio radar (KEWX), 70 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
15 hail, 6 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced pea to nickel size hail in Boerne.
A thunderstorm produced pea to quarter size hail south of Sisterdale.
A thunderstorm produced dime to quarter size hail in La Grange.
A thunderstorm produced hail up to the size of ping pong balls in Bulverde.
A thunderstorm produced quarter size hail near Timberwood Park.
A thunderstorm produced quarter size hail northwest of Garden Ridge.
A thunderstorm produced quarter size hail in New Braunfels.
A thunderstorm produced dime to quarter size hail near Natural Bridge Caverns.
A thunderstorm produced wind gusts estimated at 65 mph at Engel Rd. and I-35 southwest of New Braunfels.
A thunderstorm produced ping pong ball size hail along FM 78 in Marion.
A thunderstorm produced ping pong ball size hail near Lake Dunlap.
A thunderstorm produced wind gusts estimated at 60 mph that knocked down some 2.5-3 inch diameter tree limbs near Lake Dunlap.
A thunderstorm produced wind gusts estimated at 60 mph that blew down a fence in Seguin.
A thunderstorm produced wind gusts estimated at 70 mph that snapped a large tree at its trunk and knocked down power lines in northern Seguin.
A thunderstorm produced quarter size hail in Seguin.
A thunderstorm produced wind gusts measured at 55 kts by the AWOS at Randolph AFB Auxiliary Field in Seguin.
A thunderstorm produced wind gusts estimated at 65 mph that blew a semi-trailer truck onto the shoulder of US 90 east of Langtry.
A thunderstorm produced quarter size hail in Cibolo.
A thunderstorm produced ping pong ball size hail in Alamo Village.
A thunderstorm produced two inch diameter hail in Alamo Village.
A thunderstorm produced nickel to quarter size hail in Uvalde.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264200, 1264201, 1264202, 1264203, 1264204, 1264210, 1264211, 1264212, 1264213, 1264214, 1264215, 1264216, 1264217, 1264219, 1264220, 1264230, 1264233, 1264234, 1264235, 1264236, 1264237.